MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZILBS-635-10-6
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
The stent could not be deployed, hence complete with another device.Reply : 1.Are images of the device or procedure available? n/a (already mentioned in the form).2.At what stage of the procedure did the complaint occur? during stent placement.3.Was a sphincterotomy performed prior to use of the stent device? yes.4.Was balloon dilation performed prior to use of the stent device? yes.5.What was the length and diameter of the stricture? 5 cm.6.What brand of endoscope was used with the device? olympus.7.Was the product inspected for kinks or damage before use? yes.8.What was the position of the elevator during deployment? n/a.9.Was the delivery system tracked around a tight angle in the patient anatomy or around a tight angle in an endoscope? no.10.Was the device flushed through both flushing ports before the procedure, as per ifu? yes.11.Details of the wire guide used (name, diameter, "hydrophilic")? metii-35-480.12.What was the target location for the stent? biliary duct.13.Was the red safety lock removed before inserting the delivery system? yes.14.Was the red safety lock removed before stent deployment? yes.15.Was the patient's anatomy tortuous? n/a.16.Did the patient exhibit altered anatomy? n/a.17.If yes, please specify the type of altered anatomy: n/a.18.Did the patient have any pre-existing conditions? n/a.19.If yes, please state the specific condition(s): n/a.20.Was resistance encountered when advancing the wire guide to the target location? yes.21.If yes, how did the physician deal with this resistance? n/a.22.Was resistance encountered when advancing the delivery system to the target location? no.23.If yes, how did the physician deal with this resistance? n/a.24.Was there resistance felt passing the delivery system through the stricture? no.25.Was any damage noted on the wire guide before, during or after the procedure? no.26.Did the tip of the delivery system cross the target location? yes.27.Was the handle pulled toward the hub during deployment? yes.28.Was the delivery system pushed during deployment? n/a.29.Was the stent being placed through the side wall of a previously placed stent? no.30.Was the stent deployed smoothly / without resistance? n/a.31.Was the stent fully deployed before removing the delivery system from the patient? n/a.32.Did any part of the product snag/get caught on the stent when removing the delivery system? no.33.Was post-dilation performed after the placement of the stent? n/a.34.Did the patient require any additional procedures as a result of this event? no.35.If yes, what intervention was required? n/a.36.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? [same procedure].37.Were any other defects (other than the complaint issue) observed on the delivery system prior to return? [ no].38.If yes, please specify what other defect(s) were observed: n/a.Reply : the rpn mentioned for guide wire was metii-35-480 which is a cook medical product denoting a guide wire of 0.035 x 480 cms.Query no 2 - the nurse cannot recall normally they remove it before deployment only.
 
Additional Manufacturer Narrative
Pma 510 k # k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Cancellation report is being submitted due to the completion of the investigation on 21-may-2024.Fda mdr reporting not required: the event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.No reporting malfunction precedence exists for this complaint event for this product family.No risk/ low risk of failure mode indicates no potential for serious injury if the malfunction were to recur.No adverse effect to the patient was reported as occurring.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018 cancellation report is being submitted due to the completion of the investigation on 21-may-2024.Fda mdr reporting not required: the event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.No reporting malfunction precedence exists for this complaint event for this product family.No risk/ low risk of failure mode indicates no potential for serious injury if the malfunction were to recur.No adverse effect to the patient was reported as occurring.Device evaluation the zilbs-635-10-6 device of lot number c1927949 involved in this complaint was not available for evaluation.The device or photographic evidence of the device was not returned for evaluation.With the information provided, a document-based investigation was conducted.The device lab evaluation could not be completed as the device, or photographic evidence of the device, was not returned for evaluation.Manufacturing records review prior to distribution all zilbs devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/or label there is no evidence to suggest that the customer did not follow the instructions for use.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the patients pre-existing condition of ca-gb (gall bladder cancer).Gallbladder cancer can cause biliary ducts to narrow and block which may have exerted force on the device delivery system.During deployment this may have resulted in the force required to actuate the handle exceeding 40n.This may have caused the delivery system to lose its integrity resulting in the user being unable to deploy the stent.Another possible root cause could be attributed to possible difficult patient anatomy.Patients undergoing biliary duct procedures may present with tortuous ducts in the biliary system which can increase the forces required to deploy stents in the region.Confirmation of complaint is confirmed based on customer and/or rep testimony corrective action/correction: complaints of this nature will continue to be monitored for potential similar events.Summary of investigation according to the initial reporter, the stent could not be deployed, hence complete with another device.Confirmed quantity of 01 device, confirmed used according to the initial reporter, the patient required an additional device in the same procedure.Investigation findings conclude a definitive root cause could not be established.A possible root cause was attributed to a difficult patient anatomy due to the patients pre-existing condition of ca-gb (gall bladder cancer).Complaints of this nature will continue to be monitored for potential similar events.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key18109127
Report Number3001845648-2023-00831
Device Sequence Number7633749
Product Code FGE
UDI-Device Identifier10827002506210
UDI-Public(01)10827002506210(17)250331(10)C1927949
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberZILBS-635-10-6
Device Lot NumberC1927949
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/13/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date11/10/2023
Supplement Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale
Patient Weight60 KG